Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On Heegner points for primes of additive reduction ramifying in the base field

Authors: Daniel Kohen and Ariel Pacetti; with an Appendix by Marc Masdeu
Journal: Trans. Amer. Math. Soc. 370 (2018), 911-926
MSC (2010): Primary 11G05; Secondary 11G40
Published electronically: June 13, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a rational elliptic curve and let $ K$ be an imaginary quadratic field. In this article we give a method to construct Heegner points when $ E$ has a prime bigger than $ 3$ of additive reduction ramifying in the field $ K$. The ideas apply to more general contexts, like constructing Darmon points attached to real quadratic fields, which is presented in the appendix.

References [Enhancements On Off] (What's this?)

  • [AL78] A. O. L. Atkin and Wen Ch'ing Winnie Li, Twists of newforms and pseudo-eigenvalues of $ W$-operators, Invent. Math. 48 (1978), no. 3, 221-243. MR 508986,
  • [BD90] Massimo Bertolini and Henri Darmon, Kolyvagin's descent and Mordell-Weil groups over ring class fields, J. Reine Angew. Math. 412 (1990), 63-74. MR 1079001,
  • [BD07] Massimo Bertolini and Henri Darmon, Hida families and rational points on elliptic curves, Invent. Math. 168 (2007), no. 2, 371-431. MR 2289868,
  • [BD09] Massimo Bertolini and Henri Darmon, The rationality of Stark-Heegner points over genus fields of real quadratic fields, Ann. of Math. (2) 170 (2009), no. 1, 343-370. MR 2521118,
  • [Car86] Henri Carayol, Sur les représentations $ l$-adiques associées aux formes modulaires de Hilbert, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 3, 409-468 (French). MR 870690
  • [Dar01] Henri Darmon, Integration on $ \mathcal {H}_p\times \mathcal {H}$ and arithmetic applications, Ann. of Math. (2) 154 (2001), no. 3, 589-639. MR 1884617,
  • [Dar04] Henri Darmon, Rational points on modular elliptic curves, CBMS Regional Conference Series in Mathematics, vol. 101, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 2004. MR 2020572
  • [DD11] Tim Dokchitser and Vladimir Dokchitser, Euler factors determine local Weil representations, J. Reine Angew. Math. 717 (2016), 35-46. MR 3530533,
  • [DP06] Henri Darmon and Robert Pollack, Efficient calculation of Stark-Heegner points via overconvergent modular symbols, Israel J. Math. 153 (2006), 319-354. MR 2254648,
  • [DRZ12] Henri Darmon, Victor Rotger, and Yu Zhao, The Birch and Swinnerton-Dyer conjecture for $ \mathbb{Q}$-curves and Oda's period relations, Geometry and analysis of automorphic forms of several variables, Ser. Number Theory Appl., vol. 7, World Sci. Publ., Hackensack, NJ, 2012, pp. 1-40. MR 2908033,
  • [GL01] Josep González and Joan-C. Lario, $ \mathbf {Q}$-curves and their Manin ideals, Amer. J. Math. 123 (2001), no. 3, 475-503. MR 1833149
  • [GM15] Xavier Guitart and Marc Masdeu, Elementary matrix decomposition and the computation of Darmon points with higher conductor, Math. Comp. 84 (2015), no. 292, 875-893. MR 3290967,
  • [GMŞ15] Xavier Guitart, Marc Masdeu, and Mehmet Haluk Şengün, Darmon points on elliptic curves over number fields of arbitrary signature, Proc. Lond. Math. Soc. (3) 111 (2015), no. 2, 484-518. MR 3384519,
  • [GMŞ16] Xavier Guitart, Marc Masdeu, and Mehmet Haluk Şengün, Uniformization of modular elliptic curves via $ p$-adic periods, J. Algebra 445 (2016), 458-502. MR 3418066,
  • [GP14] GP The PARI Group, Bordeaux, PARI/GP version 2.7.0, 2014, available from
  • [Gre09] Matthew Greenberg, Stark-Heegner points and the cohomology of quaternionic Shimura varieties, Duke Math. J. 147 (2009), no. 3, 541-575. MR 2510743,
  • [Gro91] Benedict H. Gross, Kolyvagin's work on modular elliptic curves, $ L$-functions and arithmetic (Durham, 1989) London Math. Soc. Lecture Note Ser., vol. 153, Cambridge Univ. Press, Cambridge, 1991, pp. 235-256. MR 1110395,
  • [GZ86] Benedict H. Gross and Don B. Zagier, Heegner points and derivatives of $ L$-series, Invent. Math. 84 (1986), no. 2, 225-320. MR 833192,
  • [KP15] Daniel Kohen and Ariel Pacetti, Heegner points on Cartan non-split curves, Canad. J. Math. 68 (2016), no. 2, 422-444. MR 3484373,
  • [LMF13] The LMFDB Collaboration, The L-functions and modular forms database,, 2013 [Online; accessed 16 September 2013].
  • [Pac13] Ariel Pacetti, On the change of root numbers under twisting and applications, Proc. Amer. Math. Soc. 141 (2013), no. 8, 2615-2628. MR 3056552,
  • [Rib77] Kenneth A. Ribet, Galois representations attached to eigenforms with Nebentypus, Modular functions of one variable, V (Proc. Second Internat. Conf., Univ. Bonn, Bonn, 1976) Lecture Notes in Math., vol. 601, Springer, Berlin, 1977, pp. 17-51. MR 0453647
  • [Rib80] Kenneth A. Ribet, Twists of modular forms and endomorphisms of abelian varieties, Math. Ann. 253 (1980), no. 1, 43-62. MR 594532,
  • [Rib04] Kenneth A. Ribet, Abelian varieties over $ \bf Q$ and modular forms, Modular curves and abelian varieties, Progr. Math., vol. 224, Birkhäuser, Basel, 2004, pp. 241-261. MR 2058653,
  • [TZ03] Ye Tian and Shou-wu Zhang, Euler system of CM-points on Shimura curves, preparation, 2003.
  • [YZZ13] Xinyi Yuan, Shou-Wu Zhang, and Wei Zhang, The Gross-Zagier formula on Shimura curves, Annals of Mathematics Studies, vol. 184, Princeton University Press, Princeton, NJ, 2013. MR 3237437
  • [Zha01] Shou-Wu Zhang, Gross-Zagier formula for $ {\rm GL}_2$, Asian J. Math. 5 (2001), no. 2, 183-290. MR 1868935,
  • [Zha10] Shou-Wu Zhang, Arithmetic of Shimura curves, Sci. China Math. 53 (2010), no. 3, 573-592. MR 2608314,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11G05, 11G40

Retrieve articles in all journals with MSC (2010): 11G05, 11G40

Additional Information

Daniel Kohen
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires and IMAS, CONICET, 2160 Buenos Aires, Argentina

Ariel Pacetti
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires and IMAS, CONICET, 2160 Buenos Aires, Argentina
Address at time of publication: Facultad de Matemática, Astronomía y Física, Universidad Nacional de Córdoba, Av. Medina Allende s/n, Ciudad Universitaria, CP:X5000HUA Córdoba, Argentina

Marc Masdeu
Affiliation: Mathematics Institute, University of Warwick, Coventry CV4 7AL, United Kingdom

Keywords: Heegner points
Received by editor(s): February 1, 2016
Received by editor(s) in revised form: May 11, 2016
Published electronically: June 13, 2017
Additional Notes: The first author was partially supported by a CONICET doctoral fellowship
The second author was partially supported by CONICET PIP 2010-2012 11220090100801, ANPCyT PICT-2013-0294 and UBACyT 2014-2017-20020130100143BA
The author of the appendix was supported by EU H2020-MSCA-IF-655662
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society